Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 22, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Mar 26, 2016, 5:43 PM EDT for Polk County, Florida. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2016, 5:43 PM EDT (21:43 UTC)
- Expired
- Mar 26, 2016, 6:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Polk County, FL
The radar
The Tampa radar (KTBW), 91 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 5:55 PM EDT | HAIL 1 | 5 W Loughman, FL | QUARTER SIZED HAIL IN DAVENPORT NEAR INTERSTATE 4 AND US 27 LASTING FOR ABOUT 5 MINUTES. |
| Mar 26, 6:00 PM EDT | TSTM WND DMG | 4 Nnw Davenport, FL | SHED DESTROYED. STORM DOORS PUSHED IN AND HINGES TWISTED OFF. |
| Mar 26, 6:00 PM EDT | HAIL 1.5 | 4 Nnw Davenport, FL | WALNUT SIZED HAIL REPORTED ABOUT 1 MILE SOUTH OF INTERSTATE 4 ON HIGHWAY 27. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 918 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted.
517
WUUS52 KTBW 262143
SVRTBW
FLC105-262215-
/O.NEW.KTBW.SV.W.0022.160326T2143Z-160326T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
543 PM EDT SAT MAR 26 2016
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL POLK COUNTY IN CENTRAL FLORIDA...
* UNTIL 615 PM EDT
* AT 542 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHAMPIONS
GATE...OR 11 MILES NORTHWEST OF HAINES CITY...MOVING NORTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WINTER HAVEN...HAINES CITY...LAKE ALFRED...DAVENPORT AND LOUGHMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2803 8173 2831 8186 2835 8179 2835 8166
2826 8166 2826 8156 2820 8153 2816 8153
TIME...MOT...LOC 2142Z 243DEG 23KT 2825 8171
HAIL...1.00IN
WIND...60MPH
$$
051 follow-up statement
505
WWUS52 KTBW 262158
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
558 PM EDT SAT MAR 26 2016
FLC105-262215-
/O.CON.KTBW.SV.W.0022.000000T0000Z-160326T2215Z/
POLK FL-
558 PM EDT SAT MAR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTH CENTRAL POLK COUNTY...
AT 557 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CHAMPIONS GATE...
OR NEAR CELEBRATION...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DAVENPORT AND LOUGHMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 2812 8159 2828 8177 2834 8173 2835 8166
2826 8166 2826 8156 2820 8153 2816 8153
TIME...MOT...LOC 2157Z 243DEG 23KT 2830 8161
HAIL...1.00IN
WIND...60MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:15 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Mar 26, 3:15 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 315 PM EDT SAT MAR 26 2016 .SYNOPSIS... ALOFT - A MID LEVEL TROUGH EXTENDED FROM THE CANADAIN PRAIRIES TO NORTHERN MEXICO...WITH SOUTHWEST FLOW ALOFT THE GULF REGION. SURFACE - A COLD FRONT STRETCHED FROM THE UPPER GREAT LAKES TO WEST TX...A STALLED FRONT WAS STRUNG OUT ALONG THE GULF COAST AND SOUTH- EASTERN STATES...AND ATLANTIC HIGH PRESSURE RIDGED ACROSS FL TO THE EAST GULF. && .SHORT TERM (REST OF TODAY THROUGH SUNDAY)... THE MID-LEVEL TROUGH PIVOTS AND LIFTS...STRETCHING FROM THE GREAT LAKES TO THE MID-MISSISSIPPI VALLEY...AS IT MAINTAIN SOUTHWEST FLOW ALOFT THE AREA BUT ALLOWING HEIGHTS TO RISE SOME. THE COLD FRONT TRACKS EAST...REACHING FROM THE GREAT LAKES TO THE LOWER MISSISSIPPI VALLEY THEN OUT OVER THE GULF WHILE THE FRONT ON THE GULF COAST AND SOUTHEAST U.S. REMAINS IN PLACE THROUGH EARLY SUN THEN LIFTS NORTH. THE ATLANTIC HIGH CONTINUES TO RIDGE ACROSS FL BUT BEGINS TO SLIDE EAST. WHILE THE FEATURES NOTED ABOVE ARE BEGINNING TO MOVE THE EFFECT ON THE AREA WILL BE LIMITED...WITH THE PATTERN OF TODAY REPEATING ON SUNDAY. DEEP SOUTHERLY TO SOUTHWEST FLOW CONTINUES WITH MODEL PWAT VALUES RUNNING 1.5 TO NEAR 2 INCHES. EXPECT SHOWERS/STORMS TO BE ONGOING ACROSS THE NORTH AND NORTHEAST GULF AND WILL IMPACT THE NORTHERN COUNTIES THE MOST. ALTHOUGH THERE WILL BE CHANCE TO LIKELY MAINLY AFTERNOON COVERAGE REACHING DOWN THE STATE. THE GREATEST ODDS WILL IN THE NORTH AND INLAND LOCATIONS OF THE CENTRAL AND SOUTHERN COUNTIES. TEMPERATURES WILL RUN ON THE WARM SIDE OF NORMAL. THERE COULD BE PATCHY FOG TOWARD BUT COVERAGE WILL BE LIMITED AND WILL LEAVE OUT OF THE PUBLIC/MARINE FORECASTS. .MID/LONG TERM (SUNDAY NIGHT - SATURDAY)... UPPER-LEVEL TROUGH SWINGS BY TO THE NORTH SUNDAY NIGHT...NUDGING A WEAK FRONTAL BOUNDARY SOUTHWARD INTO THE FLORIDA PANHANDLE AND NORTHEAST GULF. THIS WILL HELP TO MAINTAIN HIGH RAIN CHANCES ACROSS THE NATURE COAST...WITH LESSER CHANCES TO THE SOUTH. THE UPPER-LEVEL SUPPORT MOVES OUT INTO THE ATLANTIC ON MONDAY LEAVING A REMNANT FRONTAL BOUNDARY DRAPED ACROSS NORTH FLORIDA THROUGH TUESDAY. EVEN WITH THE LOSS OF THE UPPER-LEVEL DYNAMICS... AMPLE MOISTURE WILL POOL ALONG SEA BREEZE CONVERGENCE BOUNDARIES TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...ESPECIALLY EAST OF I-75. SOME DRIER AIR MAY FILTER IN NORTH OF THE I-4 CORRIDOR RESULTING IN LOWER RAIN CHANCES THERE ON TUESDAY. THE AIRMASS WILL BEGIN TO DRY OUT WEDNESDAY AND ESPECIALLY THURSDAY AS A LARGE RIDGE OF HIGH PRESSURE MOVES OFF THE MID-ATLANTIC COAST AND UPPER-LEVEL RIDGING BUILDS IN FROM THE SOUTH. WE COULD STILL SEE SOME SCATTERED AFTERNOON STORMS ON WEDNESDAY...WITH FEW IF ANY STORMS EXPECTED ON THURSDAY. ANOTHER UPPER-LEVEL TROUGH IS FORECAST TO IMPACT OUR WEATHER FRIDAY AND SATURDAY. MODEL DIFFERENCES ARE LARGE...WITH THE GFS MORE PROGRESSIVE RESULTING IN ANOTHER MESSY FRONTAL BOUNDARY OVER FLORIDA. THE ECMWF IS DEEPER BUT SLOWER...DIGGING THE TROUGH INTO TEXAS LEAVING THE FRONTAL BOUNDARY TO OUR NORTH THROUGH SATURDAY. FOR NOW WILL KEEP WITH THE ECMWF SOLUTION RESULTING IN CONTINUED WARM AND HUMID CONDITIONS WITH SOME SCATTERED SHOWER AND THUNDERSTORM CHANCES EACH DAY. && .AVIATION... 26/18Z-27/18Z. PREVAILING VFR UNDER BKN HIGH CLOUDS. HAVE OPTED FOR VCTS AT MOST TERMINALS TO ACCOUNT FOR ANY TSRA THAT MAY DRIFT BACK TOWARD THE COAST IN THE ONSHORE BUT LIGHT FLOW. ANTICIPATE SOME LATE NIGHT BR BUT LOW CIGS MAY BE MORE OF AN ISSUE. HOWEVER HAVE SCT STRATUS UNDER A BKN LOW VFR DECK. && .MARINE... HIGH PRESSURE ACROSS THE WATERS SLIDES EAST EARLY IN THE WEEK AS A DIFFUSE FRONT MOVES SOUTH OVER FLORIDA. HIGH PRESSURE BUILDS BACK IN FROM THE NORTH MID-WEEK AND MOVES EAST THURSDAY. WINDS VEER AROUND AT 15 KNOTS OR LESS. MAIN CONCERN WILL BE SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND HIGHER SEAS. && .FIRE WEATHER... WITH A MOIST AIR MASS IN PLACE FOR THE NEXT FEW DAYS THERE ARE NO CONCERNS...RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT AND BOTH WINDS AND ERC VALUES STAY BELOW CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... TPA 71 81 71 81 / 20 10 30 40 FMY 71 86 71 86 / 20 10 20 30 GIF 70 85 70 84 / 40 30 30 50 SRQ 70 79 70 79 / 10 0 20 30 BKV 69 84 68 81 / 30 30 40 40 SPG 71 80 71 81 / 20 10 30 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SYNOPSIS/SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/RUDE MID TERM/LONG TERM...63/JILLSON DECISION SUPPORT...05/CARLISLE
Hazardous weather outlook, Mar 26, 4:37 AM EDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 437 AM EDT SAT MAR 26 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-270845- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 437 AM EDT SAT MAR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH THE STRONGER STORMS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL...LOCALLY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
In the hours before
Special weather statement, Mar 26, 4:15 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
415 PM EDT SAT MAR 26 2016
FLZ043-052-248-249-251-262100-
INLAND HERNANDO-SUMTER-INLAND PASCO-POLK-INLAND HILLSBOROUGH-
415 PM EDT SAT MAR 26 2016
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SUMTER... NORTHEASTERN
HILLSBOROUGH...SOUTHEASTERN HERNANDO...EASTERN PASCO AND
NORTHWESTERN POLK COUNTIES...
AT 415 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR BUSHNELL TO NEAR HILLSBOROUGH RIVER
STATE PARK. MOVEMENT WAS NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ZEPHYRHILLS...DADE CITY...BUSHNELL...ST. LEO...ZEPHYRHILLS SOUTH...
HILLSBOROUGH RIVER STATE PARK...ZEPHYRHILLS WEST...ZEPHYRHILLS NORTH...
WESLEY CHAPEL SOUTH...RIDGE MANOR...SAN ANTONIO...CENTER HILL...WEBSTER...
TARRYTOWN...ZEPHYRHILLS MUNICIPAL AIRPORT...KATHLEEN...CROOM...MEADOW
POINTE...THE GREEN SWAMP AND SUMTERVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2863 8226 2884 8196 2835 8196 2834 8194
2811 8198 2807 8233
TIME...MOT...LOC 2015Z 202DEG 13KT 2860 8215 2813 8227Special weather statement, Mar 26, 5:07 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
507 PM EDT SAT MAR 26 2016
FLZ043-052-242-248-249-251-262145-
INLAND HERNANDO-SUMTER-INLAND PASCO-POLK-INLAND CITRUS-INLAND
HILLSBOROUGH-
507 PM EDT SAT MAR 26 2016
...STRONG THUNDERSTORMS WILL AFFECT SUMTER...NORTHEASTERN
HILLSBOROUGH...EASTERN HERNANDO...EASTERN PASCO...NORTHWESTERN POLK
AND SOUTHEASTERN CITRUS COUNTIES...
AT 506 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF MASCOTTE TO 14 MILES
NORTH OF COMBEE SETTLEMENT. MOVEMENT WAS NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...PLANT CITY...ZEPHYRHILLS...BROOKSVILLE...WILDWOOD...DADE CITY...
BUSHNELL...THE VILLAGES...ST. LEO...ZEPHYRHILLS SOUTH...ZEPHYRHILLS
NORTH...HILL 'N DALE...ZEPHYRHILLS WEST...INVERNESS HIGHLANDS SOUTH...
INVERNESS AIRPORT...SOUTH BROOKSVILLE...NORTH BROOKSVILLE...SUGARMILL
WOODS...LAKE PANASOFFKEE AND RIDGE MANOR.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2896 8206 2896 8196 2835 8196 2834 8186
2836 8185 2836 8180 2834 8179 2834 8165
2795 8208 2873 8247
TIME...MOT...LOC 2106Z 240DEG 13KT 2848 8199 2827 8192Local storm report, Mar 26, 5:18 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
518 PM EDT SAT MAR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 5 N PLANT CITY 28.08N 82.14W
03/26/2016 E0.25 INCH HILLSBOROUGH FL PUBLIC
PEA SIZED HAIL REPORTED AT SR 39 AND KNIGHTS GRIFFIN ROAD
NORTH OF PLANT CITY.
&&
JHUBBARDThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:25 AM EDT | Special Weather Statement | TBW | Levy | 35 min |
| Mar 26, 4:15 PM EDT | Special Weather Statement | TBW | Sumter | 45 min |
| Mar 26, 5:07 PM EDT | Special Weather Statement | TBW | Sumter | 38 min |
| Mar 26, 6:10 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 20 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.